Has anyone ever had the misfortune to develop a problem metabolizing oxalate after WLS? I am unlucky to have discovered I have an ongoing problem.....Surgery date 9/11/06 first stone 3/07, upto date I've developed another 3 that were removed with a cystoscope, and the remaining large stone has to be removed percutaneously it's 10mm and located out of reach of a scope! Just wondering if anyone else has had same probs? - Jan
After bariatric weight loss surgery it is common to have high urine oxalate and low urine citrate -factors that lead to kidney stone formation .So you need to be extra careful regarding your intake of water and food. Increase your water and fluid intake. Eat low fat diet as the amount of oxalate in the urine increases with the amount of fat in the stool after bypass surgeries. Limit the intake of foods rich in oxalate like chocolate, cocoa, spinach and other dark green leafy items, nuts, soy products, most berries, beets, beans, and tea. Avoid excess of vitamin C in your diet as it can convert into oxalate. With all these precautions and appropriate medical help you will definitely have lesser chances of recurrent oxalate stones. Hope it helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.